• gina gina
    October 24, 2008
    how many days does lyrica stay in your system after you quit taking it?
    gina gina
    October 24, 2008

    how long does lyrica stay in your system after you quit taking it?

    READ MORE

FROM OUR EXPERTS

  • Cort
    Health Guide
    October 25, 2008
    Cort
    Health Guide
    October 25, 2008

    I don't really know. Lyrica's half-life in your body is about 6 hours; that means half of it is gone is 6 hours; 3/4's of it is gone in 12 hours, 7/8th's is gone after 18 hours, etc.

     

    If you're worried about a drug test you shouldn't be; Lyrica is a non-narcotic pain reliever that is made (and works) differently than narcotic pain relievers. It's not addictive and they won't be testing you for it.  

     

    http://www.healthcentral.com/chronic-pain/find-drug-68370-73.html

    • ODATIME
      July 13, 2009
      ODATIME
      July 13, 2009

      I will have to counter that Lyrica is not addictive.  It is very addictive which is why it is a controlled substance.  I have many friends who have been addicted to it and is very hard to get off of. 

      READ MORE
    • Karen Lee Richards
      July 13, 2009
      Karen Lee Richards
      Health Guide
      July 13, 2009

      Cort's answer was correct.  Lyrica is not a narcotic drug and it is not addictive.  It can, however, cause a physical dependence, which as you said, can make it difficult to quit. 

       

      There's an important difference between addiction and dependence. Many medications (including antidepressants and beta blockers) can cause a physical dependence and should not be discontinued suddenly, but tapered off of gradually or they will cause various (and sometimes dangerous) withdrawal symptoms. Addiction, on the other hand, is characterized by an ever-increasing craving for the drug and compulsive use of it. 

       

      For more information, please read:  Opioids:  Addiction vs. Dependence 

      READ MORE
    • JULIA BATES
      June 12, 2010
      JULIA BATES
      June 12, 2010
      If LYRICA is  not addictive why do you get PHYSICALLY DEPENDANT on it? READ MORE
    • Ginny wilson
      July 25, 2010
      Ginny wilson
      July 25, 2010

      I have taken lyrica for over a year -I just went off lyrica because I thought the pain was worse and the lyrica wasn't helping . I stayed off for 4 days -no side effects  -but my pain got worse - not my nerves or-no sweats or not sleeping - I  was not sick -

      Im back on lyrica ( 300mgs a day ) 

      I found out it sure does help the pain! for  Spinial Stenoses!

      READ MORE
    • Sicky
      October 04, 2011
      Sicky
      October 04, 2011
      It's a good question. If you look at the article written 'addiction vs dependence' in Kathy Lee Richards comments It explains it. My body is dependent on birth control I don't Think you will call me addicted, right? READ MORE
    • Angela
      July 31, 2013
      Angela
      July 31, 2013
      I had thought about tapering off of Lyrica 75 mg a day because I didn't think it was helping anymore (I've been on it for 5 years)  I didn't realise until today that it was missed when I put my weeks worth of pills together, so I haven't had any for 4 days, and I didn't even notice that it was missing.  So by being off of it for 4 days ther's no reason to worry about tapering off, right?  It should already be out of my system and I've suffered no (know) ill effects.  (BTW, it is a narcotic, just not in the same class as opiats) READ MORE
    • MOTTA
      October 14, 2013
      MOTTA
      October 14, 2013

      I take lyrica 75 mg on every 3rd day for last one month. How should I taper it to get this stuff off completely?

      READ MORE
    • dpalmer118
      October 16, 2014
      dpalmer118
      October 16, 2014

      Thank you so much for giving a simple answer... I've been checking all these feeds on how LONG does it take to get out of your system. Just a simple question that you think would of required a simple respond out of about 30 responses I read only this one gave the answer. Good grief people if someone is a asking a question and you know the answer give it to them, not your experiences

      READ MORE

FROM OUR COMMUNITY

  • Denise August 05, 2009
    Denise
    August 05, 2009

    How long does lyrica stay in your sysem, after you stop taking it?

    READ MORE
  • Diana January 08, 2010
    Diana
    January 08, 2010

    I wouold like to know the answer to this as my mom was just taken off 100 mg 4 times a day....She is CRAZY>>>>>Talking about crazy things, falling, ....Not sure how much longer I can last...... or her for that matter!!!! Can anyone give me any hope?????

    READ MORE
    • jas
      jas
      January 22, 2010
      jas
      jas
      January 22, 2010

      I took 75mg. twice daily and could NOT function! 

      After 4 hrs. the room was spinning and I slept for hours! 

       It was fine at night as a sleeping pill.  During the day my brain couldn't think clearly or have thoughts that your tongue could function to speak!  Bad news! 

      I didn't continue with the drug. 

      Was trying it as a clinical study for Fibromyalgia

      I'm not good with any type of pain killers, so that maybe just my reaction, but it hit me like a ton of bricks!  WOW!

      READ MORE
    • Tina-Cervical Hernia
      January 28, 2011
      Tina-Cervical Hernia
      January 28, 2011

      I was the same. I felt high and tongue twisted and at some times, my jaw quivered when I was trying to speak. It was embarrassing. My blood pressure was also a issue while on it. I also ended up in the hospital with an anxiety attack. First time in a ambulance! LOL! Needless to say, I stopped taking it.

       

      Tina-Cervical Herniated DiscFrown

      READ MORE
  • xxxfloxxx May 19, 2010
    xxxfloxxx
    May 19, 2010
    48-72hours READ MORE
    • barbara
      November 12, 2011
      barbara
      November 12, 2011

      thank you...my mom is 94 years old and has been taking lyrica for a year or more... now that she is 94, her body is slowing down and the lyrica is way to strong for her. all she wants to do is sleep and she slurs on her words. doctor took her off of them.. now lets see what happens in 2-3 day.. i hope it gets out of her systems.. she is so tied she wont eat, just wants to sleep..

      READ MORE
    • Deborah Trull
      December 17, 2012
      Deborah Trull
      December 17, 2012

      I really can't say how long Lyrica stays in your body but, I have been taking Lyrica for several years.I take 300 mg daily. If i miss my dose for the day i can tell the next morning how much i need Lyrica. From the first day i started taking Lyrica i felt like a new woman and i don't mean i got high. I have never gotten high off my Lyrica. Reading a few of the replys is first time i had ever heard of such. I do have side effects however, i have what they call short term memory loss which in reality means you start forgetting simple words. You have to start writting little things down." Simple" little things so when you need to remember something to ask your doctor or a friend, write it down. No matter how unimportant. Also weight gain, so before you lose some of your energy start an exercise program. Last for me is DRY MOUTH bad dry mouth. All i do know is i thank god every day this medication was made. I was in so much pain.

      READ MORE
  • Bryan April 16, 2014
    Bryan
    April 16, 2014
    Lyrica, clincally known as Pregabalin,has a half life of six hours per/mg. This means that if you were taking a prescribed dose of 50mg capsules twice daily, Lyrica would remain in your system for up to 16.666 days. READ MORE
    • kuhammar
      June 17, 2014
      kuhammar
      June 17, 2014

      I am very glad to hear this.  I was on 75 mg/4 times a day for pain associated with a Tarlov cyst in my lower back.  I started having severe pain in my arms and neurological side-effects (in addition to the common side effects of memory loss and weight gain).  I could not move my muscles on command.  Anyway, I tapered off over the course of a week, and now some of the initial side effects I noticed of Lyrica are back (my feet feel like I have been standing on concrete for 12 hours), and don't seem to be in a hurry to clear up.  It has been a week since I took my last dose, so I guess I have a ways to go before it is completely out of my system.

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.